Metronidazole Caused My Tinnitus: I Now Have Constant Shushing

Discussion in 'Introduce Yourself' started by Pamela Rayner, Oct 25, 2017.

    1. Pamela Rayner

      Pamela Rayner Member

      Tinnitus Since:
      Taking Metronidazoli
      Cause of Tinnitus:
      I believe medication
      I have just completed a weeks 3 times a day course of Metronidazole tablets and have a constant shushing which I have discovered could be a form of tinnitus. Has anyone else experienced this with this medication...?
       
    2. jimH
      Caffeine

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma
      • Helpful Helpful x 1
    3. RayX

      RayX Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Metronidazol
      Hi Pamela,

      I did a 10 day 3x500mg course of Metronidazole. Unfortunately the medication had no positive effect, just side effects. My tinnitus spiked through the roof. It has been 2.5 months now and there were a couple of good days but most of the time it's been very loud. I've tried a lot of things but nothing seems to have a noticeable effect.

      Hope you have better results.

      Ray
       
    4. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Acoustic trauma / firecracker
      @RayX

      I saw your post and was just wondering how you are doing? I only took one dose of this and I stopped. I'm hoping that things will settle back down soon. Please let me know how things came out for you.

      Thank You

      Louie
      Quietatnight
       
    5. RayX

      RayX Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Metronidazol
      Hi Louie,

      It's been 3,5 months since the metronidazol caused the extreme tinnitus. I regret to say that things have only become very slightly better. The inner ear pressure is a little less for example. But the tinnitus is still very very loud, I hear multiple different sounds. I'm also still very tired. It affects my life a lot.

      Hope you're doing better.

      Ray
       
    6. Ryan Edwards

      Ryan Edwards Member

      Location:
      London, UK
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Unknown
      Unfortunately for me, I took Metronidazole in November for a week for a water works issue (which it sorted) but it spiked my tinnitus and 2 months on is still a lot worse than it used to be :-(
       
    7. vermillion
      Whistles

      vermillion Member Podcast Patron Benefactor

      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      Possibly from Fluconazole / H + Dysacusis later on
      Speaking of Metronidazole, could anybody provide some insight on Sulfamethoxazole antibiotic?

      I was prescribed that for prostatitis which is giving me a hard time (as if my ears were not enough).

      Does it fall on the same class of antibiotics as Metronidazole? Or the other -azole drugs such as antimycotics?

      I dare not to touch it. I got this hell from Fluconazole.

      Is Sulfamethoxazole linked with those drugs? Is it ototoxic?
       
Loading...

Share This Page